Hail, Adams
- When
- June 4, 7:39 PM CST to 7:40 PM CST
- Where
- Adams County, 3.16 mi W of Lima to 0.96 mi WSW of Lima
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.172, -91.439
A stationary front over northern portions of Missouri, triggered showers and thunderstorms. Some of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A stationary front over northern portions of Missouri, triggered showers and thunderstorms. Some of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 6:24 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 724 PM CDT FRI JUN 4 2010 .DISCUSSION... /350 PM CDT FRI JUN 4 2010/ PRIMARY CONCERNS WITH THIS FCST PCKG ARE AFTN/EVE TSRA...POTENTIAL FOR A NOCTURNAL MCS IMPACTING THE AREA OVERNIGHT...AND PCPN CHCS THROUGH THE WEEK. TSRA EXPECTED TO DVLP THIS AFTN/EVE NEAR THE MO/IA BORDER INVOF A QUASISTATIONARY FNT STRETCHING FM NERN KS/SERN NE THROUGH NWRN MO INTO SERN IA AND NRN IL. MID-AFTN MLCAPE VALUES RANGED FM 1500 TO 2500 J/KG ACROSS THE CWA WITH MUCH HIGHER VALUES NOTED FARTHER NW. SOME OF THE STORMS THAT DVLP THIS AFTN/EVE COULD PRODUCE LARGE HAIL OR DAMAGING WINDS GIVEN 30-40 KTS OF 0-6 KM SHEAR WITH AMPLE INSTABILITY. ATTN THEN TURNS TO PCPN CHCS OVERNIGHT AS H85 LLJ RAMPS UP TO THE WEST. LLJ IMPINGING ON THE QUASISTATIONARY FNT OVER NW MO/ERN KS SHOULD LEAD TO DVLPMT OF A MCS. THE DIFFICULT PART IS DETERMINING WHETHER THE MCS WILL TRACK INTO THE CWA OVERNIGHT...AND UNFORTUNATELY THIS MAY NOT BE KNOWN UNTIL AFTER IT HAS ALREADY DVLPD. BOTH BACKBUILDING AND FORWARD PROPAGATING CORFIDI VECTORS POINT E/ESE IN IA BUT TURN TO THE SE/S IN MO. THIS SUGGESTS THAT THE EVENTUAL TRACK OF THE MCS WILL DEPEND HIGHLY ON WHERE IT INITIATES AND THE STRENGTH OF ITS COLD POOL. IF THE MCS FORMS IN NEB OR IA IT SHOULD REMAIN N OF THE CWA ALTHOUGH ITS SRN EDGE MAY CLIP FAR NERN MO AND EXTREME W CENTRAL IL. IF THE MCS FORMS FARTHER SOUTH IT COULD AFFECT NRN PARTS OF THE CWA. GIVEN THE UNCERTAINTIES INVOLVED...I MAINTAINED A GENERAL NORTH TO SOUTH POP GRADIENT WITH THE HIGHEST CHCS IN THE FAR NRN PARTS OF THE CWA FOR TONIGHT. TSRA CHCS CONTINUE ON SAT WITH AN UNSTABLE AIR MASS AND OUTFLOW BDRYS FM OVERNIGHT CONVECTION. VALUES OF CAPE AND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS ON SAT BEFORE THE BDRY PROGRESSES S OF THE CWA AND HIGH PRESSURE BUILDS IN TO THE AREA. PATTN TRANSITIONS TO NW FLOW ALOFT BY SUN AS AN UPPER LVL RIDGE BUILDS ACROSS THE WRN CONUS. CONDITIONS STILL LOOK FAVORABLE FOR TSRA EARLY NEXT WEEK ON MON/MON NIGHT AND TUE/TUE NIGHT AS A LOW PRESSURE SYSTEM LIFTS A WMFNT NEWD THROUGH THE AREA. ECMWF/GFS CONTINUE TO DISAGREE ON HOW FAR S THE BDRY PROGRESSES. KANOFSKY && .AVIATION... /641 PM CDT FRI JUN 4 2010/ MAIN CONCERN CONTINUES TO BE CONVECTION THIS EVENING. BROKEN LINE OF SUPERCELL TSTMS HAS DEVELOPED ACROSS NORTHERN MO OVER THE PAST 2 HOURS. THIS ACTIVITY WILL CONTINUE TO MOVE SE DURING THE EVENING. INTRODUCED TEMPO AT KUIN TO COVER THIS ACTIVITY. LESS CONFIDENT ON HOW FAR SOUTH THIS LINE WILL MAKE IT...SO HAVE A CB GROUP AT KCOU. ADDITIONAL ACTIVITY IS EXPECTED TO FORM ACROSS EASTERN NE AND WESTERN IOWA OVERNIGHT. SOME OF THIS CONVECTION MAY SAG SOUTH INTO NORTHERN MO AFTER MIDNIGHT. KUIN HAS THE BEST CHANCE OF TSTMS...LEFT A CB GROUP IN OVERNIGHT TO ACCOUNT TO UNCERTAINTY IN TIMING. THE COLD FRONT RESPONSIBLE FOR THE CURRENT CONVECTION WILL NOT MOVE MUCH OVER THE NEXT 24 HOURS...SO EXPECT ANOTHER ROUND OF TSTMS LATE SATURDAY AFTERNOON AND INTO THE EVENING. OTHERWISE EXPECT VFR CONDITIONS WITH S/SW WINDS AROUND 10 KTS. SPECIFICS FOR KSTL... DON/T EXPECT CURRENT ACTIVITY OVER NORTHERN MO TO REACH THE TERMINAL. ADDITIONAL TSTM DEVELOPMENT IS EXPECTED OVERNIGHT ACROSS EASTERN NE AND WESTERN IA. ATTM DON/T THINK ANY OF THAT WILL MAKE IT FAR ENOUGH SOUTH TO AFFECT THE TERMINAL...BUT WOULDN/T BE AT ALL SURPRISED IF IT MADE A PUSH TO THE SOUTH TOWARDS DAYBREAK. THERE IS ANOTHER CHANCE FOR TSTMS SATURDAY EVENING AND INTO THE NIGHT AS A COLD FRONT SLOWLY PUSHES SE. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUN 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 408 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND FAR WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 NE LEWISTOWN 40.10N 91.79W
06/04/2010 E0.88 INCH LEWIS MO TRAINED SPOTTER
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FUNNEL CLOUD 5 NW LEWISTOWN 40.14N 91.88W
06/04/2010 LEWIS MO TRAINED SPOTTER
&&
GKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MONTICELLO 40.12N 91.71W
06/04/2010 E1.75 INCH LEWIS MO EMERGENCY MNGR
&&
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 3 N EWING 40.05N 91.71W
06/04/2010 E1.75 INCH LEWIS MO EMERGENCY MNGR
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FUNNEL CLOUD 3 NE EWING 40.04N 91.67W
06/04/2010 LEWIS MO EMERGENCY MNGR
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL MONTICELLO 40.12N 91.71W
06/04/2010 E0.25 INCH LEWIS MO TRAINED SPOTTER
&&
GKSThe Quad Cities radar (KDVN), 176 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238991, 238993.